Discussions By Condition: I cannot get a diagnosis.

Facial rash...Please help

Posted In: I cannot get a diagnosis. 4 Replies
  • Posted By: jimbo1388
  • June 23, 2010
  • 00:07 AM

Hi, I am 22 male and for the past 10 months have had these rose coloured ckeeks. Occasionally bits flake away and the colour of the flakes is white. My face vaguely resembles that of the childhood character of noddy. These areas are not painful and by no means itchy but they do tend to be a hot spot for blemishes and spots (for instance the other day I woke up with what I can only describe as a blood blister on my face). I saw my doctor about 6 weeks ago however he was not very helpful. He put it down to regular acne but not once through my pubescent years did I have any symptoms that resemble what I have now and the doctor did not look very hard at my face nor ask many questions about it. He put me on a 3 month prescription of oxytetracycline. Throughout the ten months I have had these areas the symptoms have peaked and dropped but never fully alleviated and it is still the case 8 weeks into the prescribed course of medication. Is there any other possibilities of what may be the problem?

Reply Flag this Discussion

4 Replies:

  • Can someone please help??? It would be great to see some opinions. Thanks
    jimbo1388 1 Replies Flag this Response
  • Hi Jimbo, Possibly 'Rosacea' try the link below. if so then the Dr has got you on the right track with some oral Antibiotics (oxytetracycline which is a broad spectrum AB), the other treatment may be a topical antibiotic applied directly to the site. Try the link below and see if that helps any. http://familydoctor.org/online/famdocen/home/tools/symptom/545.html BRgds Cam
    Ambocam 11 Replies Flag this Response
  • Thanks ambocam. I have taken a look at some pictures I found on the internet and some of them look very similar to what I have. When I next go to get my prescription again I will suggest the possibility to my doctor and see what they think. Thanks again
    Anonymous 42,789 Replies Flag this Response
  • Rosacea typically presents early in life. Most people have had it already by the age of ten or so, and it also requires exposure to someone (usually someone's kid) with it. You may have a type of eczema, which usually can be managed with topical steroids. There is also a possibility that this is a reaction to medications/drugs you may be taking. It can be common with prolonged use of meds containing ephedrine sulfate, pseudoephedrine hydrochloride, or as a result to some tricyclic antidepressants like amytriptillyne. If caused by drugs, it will go away when you come off the medication. There is also a vage chance that you have some type of dermatitis caused by a skin infection, usually bacterial.
    gregtfish 67 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?